Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2000, 3:39 PM CDT for Elmore County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 3, 2000, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Elmore County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS54 KBMX 032039 SVRBHM ALC051-032130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... ELMORE COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 430 PM CDT. * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF MILLBROOK...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WETUMPKA...MILLBROOK...ECLECTIC AND COOSADA. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:34 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 3, 3:34 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT MON APR 03 2000 HAVE NO TIME TO TALK. TOR WATCH FOR EASTERN HALF OF AREA THROUGH 8 PM. WILL CONTINUE FFA UNTIL MIDNIGHT FOR ADDITIONAL POSSIBLE HEAVY RAIN PRECEDING FRONT. BRIEF COOL DOWN STILL EXPECTED TUE DURING THE DAY AND POSSIBLE FREEZE WED MORNING. QUICK WARMUP AFTER TROUGH EXITS TO THE EAST BY WED AND THU. PRELIM NUMBERS... HSV EU 044/051 030/068 045 757-0 BHM EU 045/056 031/070 046 757-0 MGM EU 053/060 033/070 046 757-0= .BHM....FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...ALZ001>027- 030>032-034. 75
In the hours before
Special weather statement, Apr 3, 2:14 PM CDT, 1 hour 25 minutes before
ALZ001>005-007-011>016-022-023-030>032-032100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 PM CDT MON APR 3 2000 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 155...LIMESTONE...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE... MORGAN...MARION...WINSTON...CULLMAN...LAMAR...FAYETTE...WALKER... PICKENS...TUSCALOOSA...SUMTER...GREENE...AND HALE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS AS A COLD FRONT MOVES ACROSS ALABAMA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME.
Special weather statement, Apr 3, 2:54 PM CDT, 45 minutes before
ALZ001>038-040>050-041430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CDT MON APR 03 2000 ...FLASH FLOOD WATCH FOR NORTH AND CENTRAL ALABAMA WILL BE EXTENDED UNTIL MIDNIGHT TONIGHT... ...SEVERE THUNDERSTORM AND TORNADO THREAT CONTINUES FOR EAST AND CENTRAL ALABAMA UNTIL THIS EVENING... AT 230 PM...A LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS WAS APPROACHING FORT PAYNE...ANNISTON AND MONTGOMERY. A TORNADO WATCH REMAINED IN EFFECT FOR COUNTIES ALONG AND EAST OF THE LINE. THESE STORMS WILL MOVE EAST INTO GEORGIA LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI IS FORECAST TO MOVE SOUTHEAST THROUGH ALABAMA TONIGHT. ADDITIONAL THUNDERSTORMS MAY DEVELOP AHEAD OF THIS FRONT. WHILE NOT EXPECTED TO BE AS STRONG AS THOSE OF THIS AFTERNOON...A FEW STORMS COULD PRODUCE HAIL. ANY ADDITIONAL HEAVY RAINFALL IS LIKELY TO BE LOCALIZED. HOWEVER RAINS MAY BE SUFFICIENT TO RENEW OR WORSEN FLOODING OF LOW AREAS AND SMALL STREAMS OVER THE NORTHERN HALF OF ALABAMA UNTIL MIDNIGHT. CLEARING COOLER AND BREEZY WEATHER IS FORECAST FOR TUESDAY. NNNN
Local storm report, Apr 3, 3:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
308 PM CDT MON APR 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2100 PM MOODY AL WIND DAMAGE
04/02/00 ST.CLAIR TREES DOWN AT THE I-20
MILE MARKER 147-148
1235 AM PIEDMONT AL TORNADO
04/03/00 CALHOUN TOUCHED DOWN IN VIGO AREA
4 TRAILER HOMES AND 2
FRAME HOMES COMPLETELY
DESTROYED
1100 AM PICKERSVILLE AL WIND DAMAGE
04/03/00 PICKENS TREES DOWN.
1118 AM STANSVILLE AL WIND DAMAGE
04/03/00 PICKENS TREES DOWN.
1150 AM BROWNVILLE AL 1.00 INCH HAIL
04/03/00 TUSCALOOSA
1203 PM MOULTON AL FLOOD
04/03/00 LAWRENCE EXTENSIVE FLOODING
REPORTED IN MOULTON.
1205 PM BROOKWOOD AL WIND DAMAGE
04/03/00 TUSCALOOSA NUMEROUS TEES AND POWER
LINES BLOWN DOWN BY
THUNDERSTORM WINDS.
1230 PM 10 SW FLINT CITY AL WIND DAMAGE
04/03/00 MORGAN SEVRAL TREES DOWN.
1255 PM GREENSBORO AL TORNADO
04/03/00 HALE POSSIBLE TORNADO NEAR
GREENSBORO ON HWY 25.
1255 PM BESSEMER AL 1.00 INCH HAIL
04/03/00 JEFFERSON
105 PM MIDFIELD AL 1.00 INCH HAIL
04/03/00 JEFFERSON
105 PM HUEYTOWN AL WIND DAMAGE
04/03/00 JEFFERSON TREES BLOWN DOWN.
113 PM PRICEVILLE AL WIND DAMAGE
04/03/00 MORGAN HOME DAMAGED BY
THUNDERSTORM WINDS.
113 PM PRICEVILLE AL WIND DAMAGE
04/03/00 MORGAN ROOF BLOWN OFF A RESIDENCE
IN PRICEVILLE.
116 PM GARDENDALE AL WIND DAMAGE 04/03/00
JEFFERSON TREES DOWN.
126 PM HOOVER AL FLOOD
04/03/00 JEFFERSON STREET FLOODING IN HOOVER.
125 PM MOUNTAIN BROOK AL WIND DAMAGE
04/03/00 JEFFERSON EXTENSIVE STRUCTURAL
DAMAGE TO MANY HOMES AND
AT ALABAMA WATER WORKS
PLANT IN MOUNTAIN BROOK.
134 PM VESTAVIA HILLS AL FLOOD
04/03/00 JEFFERSON FLOODING AT VALLEYDALE
ROAD AND I-65.
145 PM PELHAM AL 1.75 INCH HAIL
04/03/00 SHELBY ON HIGHWAY 11.
145 PM VESTAVIA HILLS AL WIND DAMAGE
04/03/00 JEFFERSON TREES AND POWER LINES
BLOWN DOWN BY THUNDERSTORM
WINDS.
130 PM BLOUNTSVILLE AL WIND DAMAGE
04/03/00 BLOUNT TREES DOWN.
130 PM ONEONTA AL WIND DAMAGE
04/03/00 BLOUNT TREES DOWN.
158 PM POOLS CROSS ROADS AL WIND DAMAGE
04/03/00 CHILTON 225 PM MARBLE VALLEY AL 1.25 INCH HAIL
04/03/00 COOSA
205 PM JEMISON AL WIND DAMAGE
04/03/00 CHILTON STRUCTURAL DAMAGE TO HOMES
AND BUSINESS IN JEMISON
AT HWY 71. TREES FELL ON
VEHICLES.
225 PM THORSBY AL WIND DAMAGE
04/03/00 CHILTON FACTORY SUFFERED ROOF
DAMAGE.
240 PM OHATCHEE AL WIND DAMAGE
04/03/00 CALHOUN 245 PM SELMA AL WIND DAMAGE
04/03/00 DALLAS TREES AND POWER LINES DOWN
SOUTH OF SELMA.
SOUTHLAND MOORE COMPANY
REPORTS WIND SPEEDS
AT 71 MPH. ROOF BLOWN
OFF SOUTHLAND MOORES
BUILDING.
GMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Tornado Warning | BMX | Elmore, Macon | 54 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | BMX | Montgomery | 17 min |
| Apr 2, 7:16 PM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 59 min |
| Apr 2, 7:26 PM CDT | Tornado Warning | BMX | Tallapoosa | 64 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 48 min |
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Apr 2, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 37 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 40 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 56 min |
| Apr 2, 9:44 PM CDT | Tornado Warning | BMX | Jefferson | 46 min |
| Apr 2, 10:13 PM CDT | Tornado Warning | BMX | St. Clair | 62 min |
| Apr 2, 10:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 27 min |
| Apr 2, 11:41 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 43 min |
| Apr 3, 12:04 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 41 min |
| Apr 3, 12:18 AM CDT | Tornado Warning | BMX | Calhoun | 27 min |
| Apr 3, 12:21 AM CDT | Tornado Warning | BMX | Cherokee | 29 min |
| Apr 3, 12:31 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Apr 3, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Apr 3, 11:05 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 40 min |
| Apr 3, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Apr 3, 11:31 AM CDT | Tornado Warning | BMX | Lawrence, Winston | 29 min |
| Apr 3, 11:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Apr 3, 11:43 AM CDT | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Apr 3, 11:53 AM CDT | Tornado Warning | BMX | Morgan | 52 min |
| Apr 3, 12:11 PM CDT | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Apr 3, 12:13 PM CDT | Tornado Warning | BMX | Winston | 32 min |
| Apr 3, 12:29 PM CDT | Tornado Warning | BMX | Jefferson | 61 min |
| Apr 3, 12:31 PM CDT | Tornado Warning | BMX | Walker | 44 min |
| Apr 3, 12:32 PM CDT | Tornado Warning | BMX | Madison | 43 min |
| Apr 3, 12:36 PM CDT | Tornado Warning | BMX | Hale, Perry | 39 min |
| Apr 3, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Apr 3, 12:48 PM CDT | Tornado Warning | BMX | Blount, Cullman | 57 min |
| Apr 3, 1:01 PM CDT | Tornado Warning | BMX | Shelby | 44 min |
| Apr 3, 1:10 PM CDT | Tornado Warning | BMX | Perry | 50 min |
| Apr 3, 1:17 PM CDT | Tornado Warning | BMX | Bibb | 28 min |
| Apr 3, 1:23 PM CDT | Tornado Warning | BMX | St. Clair | 67 min |
| Apr 3, 1:30 PM CDT | Tornado Warning | BMX | Chilton | 45 min |
| Apr 3, 1:40 PM CDT | Tornado Warning | BMX | Shelby | 35 min |
| Apr 3, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 36 min |
| Apr 3, 1:57 PM CDT | Tornado Warning | BMX | Calhoun | 48 min |
| Apr 3, 2:06 PM CDT | Tornado Warning | BMX | Coosa | 39 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 46 min |
| Apr 3, 2:22 PM CDT | Tornado Warning | BMX | Talladega | 23 min |
| Apr 3, 2:27 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 33 min |
| Apr 3, 2:34 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 41 min |
| Apr 3, 2:38 PM CDT | Tornado Warning | BMX | DeKalb | 52 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 28 min |
| Apr 3, 2:57 PM CDT | Tornado Warning | BMX | Autauga | 33 min |
| Apr 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 42 min |
| Apr 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 43 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 32 min |
| Apr 3, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Apr 3, 3:48 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 42 min |
| Apr 3, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 46 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 50 min |
| Apr 3, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 61 min |
| Apr 3, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 52 min |
| Apr 3, 6:38 PM CDT | Tornado Warning | BMX | Russell | 37 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.